Mathematical analysis of a discrete fracture model coupling Darcy flow in the matrix with Darcy-Forchheimer flow in the fracture
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 48 (2014) no. 5, p. 1451-1472
Le texte intégral des articles récents est réservé aux abonnés de la revue. Consulter l'article sur le site de la revue
We consider a model for flow in a porous medium with a fracture in which the flow in the fracture is governed by the Darcy-Forchheimerlaw while that in the surrounding matrix is governed by Darcy's law. We give an appropriate mixed, variational formulation and show existence and uniqueness of the solution. To show existence we give an analogous formulation for the model in which the Darcy-Forchheimerlaw is the governing equation throughout the domain. We show existence and uniqueness of the solution and show that the solution for the model with Darcy's law in the matrix is the weak limit of solutions of the model with the Darcy-Forchheimerlaw in the entire domain when the Forchheimer coefficient in the matrix tends toward zero.
DOI : https://doi.org/10.1051/m2an/2014003
Classification:  35J60,  76S05
@article{M2AN_2014__48_5_1451_0,
     author = {Knabner, Peter and Roberts, Jean E.},
     title = {Mathematical analysis of a discrete fracture model coupling Darcy flow in the matrix with Darcy-Forchheimer flow in the fracture},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {48},
     number = {5},
     year = {2014},
     pages = {1451-1472},
     doi = {10.1051/m2an/2014003},
     mrnumber = {3264361},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2014__48_5_1451_0}
}
Knabner, Peter; Roberts, Jean E. Mathematical analysis of a discrete fracture model coupling Darcy flow in the matrix with Darcy-Forchheimer flow in the fracture. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 48 (2014) no. 5, pp. 1451-1472. doi : 10.1051/m2an/2014003. http://www.numdam.org/item/M2AN_2014__48_5_1451_0/

[1] R. Adams, Sobolev Spaces, vol. 65 of Pure and Appl. Math. Academic Press, New York (1975). | MR 450957 | Zbl 0314.46030

[2] C. Alboin, J. Jaffré, J. Roberts and C. Serres, Domain decomposition for flow in porous media with fractures, in Proc. of the 11th Int. Conf. on Domain Decomposition Methods in Greenwich, England (1999).

[3] G. Allaire, Homogenization of the stokes flow in a connected porous medium. Asymptotic Anal. 2 (1989) 203-222. | MR 1020348 | Zbl 0682.76077

[4] G. Allaire, One-phase newtonian flow, in Homogenization and Porous Media, vol. 6 of Interdisciplinary Appl. Math., edited by U. Hornung. Springer-Verlag, New York (1997) 45-69. | MR 1434318

[5] Y. Amirat, Ecoulements en milieu poreux n'obeissant pas a la loi de darcy. RAIRO Modél. Math. Anal. Numér. 25 (1991) 273-306. | Numdam | MR 1103090 | Zbl 0727.76106

[6] P. Angot, F. Boyer and F. Hubert, Asymptotic and numerical modelling of flows in fractured porous media. ESAIM: M2AN 43 (2009) 239-275. | Numdam | MR 2512496 | Zbl 1171.76055

[7] M. Balhoff, A. Mikelic and M. Wheeler, Polynomial filtration laws for low reynolds number flows through porous media. Transport in Porous Media (2009). | MR 2592414

[8] J. Bear, Dynamics of Fluids in Porous Media. American Elsevier Pub. Co., New York (1972). | Zbl 1191.76001

[9] F. Brezzi, On the existence, uniqueness and approximation of saddle-point problems arising from lagrangian multipliers. RAIRO: Modél. Math. Anal. Numér. 8 (1974) 129-151. | Numdam | MR 365287 | Zbl 0338.90047

[10] P. Fabrie, Regularity of the solution of Darcy−Forchheimer's equation. Nonlinear Anal., Theory Methods Appl. 13 (1989) 1025-1049. | MR 1013308 | Zbl 0719.35070

[11] I. Faille, E. Flauraud, F. Nataf, S. Pegaz-Fiornet, F. Schneider and F. Willien, A new fault model in geological basin modelling, application to finite volume scheme and domain decomposition methods, in Finie Volumes for Complex Appl. III. Edited by R. Herbin and D. Kroner. Hermés Penton Sci. (2002) 543-550. | MR 2008978 | Zbl 1055.86001

[12] P. Forchheimer, Wasserbewegung durch Boden. Z. Ver. Deutsch. Ing. 45 (1901) 1782-1788.

[13] N. Frih, J. Roberts and A. Saada, Un modèle darcy-frochheimer pour un écoulement dans un milieu poreux fracturé. ARIMA 5 (2006) 129-143.

[14] N. Frih, J. Roberts and A. Saada, Modeling fractures as interfaces: a model for forchheimer fractures. Comput. Geosci. 12 (2008) 91-104. | MR 2386967 | Zbl 1138.76062

[15] P. Knabner and G. Summ, Solvability of the mixed formulation for Darcy−Forchheimer flow in porous media. Submitted.

[16] V. Martin, J. Jaffré and J.E. Roberts, Modeling fractures and barriers as interfaces for flow in porous media. SIAM J. Sci. Comput. 26 (2005) 1667-1691. | MR 2142590 | Zbl 1083.76058

[17] R. Showalter and F. Morales, The narrow fracture approximation by channeled flow. J. Math. Anal. Appl. 365 (2010) 320-331. | MR 2585104 | Zbl 1273.76370

[18] G. Summ, Lösbarkeit un Diskretisierung der gemischten Formulierung für Darcy-Frochheimer-Fluss in porösen Medien. Ph.D. thesis. Friedrich-Alexander-Universität Erlangen-Nürnberg (2001).

[19] L. Tartar, Convergence of the homogenization process, in Non-homogeneous Media and Vibration Theory, vol. 127 of Lect. Notes Phys. Edited by E. Sancez-Palencia. Springer-Verlag (1980).

[20] E. Zeidler, Nonlinear function anaysis and its applications - Nonlinear monotone operators. Springer-Verlag, Berlin, Heidelberg, New York (1990). | Zbl 0583.47050